[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
From: Susan C.
Time: 10:37:35 PM
Remote Name: 22.214.171.124
YES! I have been telling the doctor's for 10 years every time I go in for an appointment about an "Adverse Reaction" to Novacaine and -caine derivatives (like Lidocaine and Zylocaine). I have traced all exposures to these drugs since I had my wisdom teeth out at 18, and was really dizzy on leaving the office. Nothing too strange there. There was the arthogram (injecting dye into my knee) when I couldn't stand to shake the dye around (and really pissed the radiologist off--sound familiar?), and a small local in my hand for a cortisone shot. Each time it seemed I took longer to get over the dizzyness, but I never passed out. Three babies--natural childbirth with episiotomies, which I insisted on a local for even though I expected dizzyness, as I was flat on my back, I wasn't an issue.
A couple of other faintings that I didn't think were related were during one of my pregnancies when I had some blood drawn and hadn't eaten for awhile (I apparently got a little seizure that time, cause the nurse wanted to know if I was epiliptic--that was a pretty scary question!). Within the last 3-4 years I was on Phen-Fen and happened to have a severe bladder infection, the doctor gave me a penicillin shot (when I was standing up) and I came to on the floor. They said I was severely dehydrated that time.
Well I got informed 6 months ago that I had my first ever cavity (I am 40 and seriously ashamed of myself) and told my dentist he better use something other than the -caine drugs, and he said I should find another dentist. He sent me to my doctor, who would not test me for an "allergic" reaction to the drugs, and ranted about Dentists not taking responsibility for their own stuff. Leaving me way in the middle.
Anyway, went in last Friday for a cortizone shot in my shoulder (bursitis) and mentioned the same old thing on my way in about the adverse reaction to novacaine and -caine derivatives, I even wrote it myself on the chart page and it was highlighted. MD comes in and decides where to shoot me, and Thank God my husband was there next to me cause I was sitting up, no pain on injection, but I got this warm spreading feeling, and he said I stared straight ahead and became non-responsive, lost all color in my face, and basically shocky. They held me up to finished the shot and layed me down, by the time a nurse got to me to take my BP I was recovering and it was still 80/50, so I was lower than that. There was no classic dizzyness or room spinning, just a sense of leaving the room if you know what I mean, and I thought my eyes were closed, but my husband said no, so I lost eyesight as well. All I needed to recover was to lay down for 30 minutes (but I did feel pretty bad for the rest of the weekend) I asked the MD what he gave me and he said Lidocaine, and I said "did you read the chart???" He was confident that Lidocaine doesn't cause this effect, and he said it must be the pain (which was the only thing I didn't experience). Surprising how little is known about this effect by regular family practice HMO guys.
Then I called my sister who is a Hospital Exec and knows top flight docs and they said I probably suffered from Vaso-Vagal Response. I am relieved, as they said it is not life threatning, and I was sure I was headed for anaphylatic shock or something with my next injection of -caine.
I can't tell you how sad I am about all you who have attacks out of nowhere, and I have to say I don't have any of the other loss of control or bowel pain. My veins seem to react to an invasion by a needle, it isn't the pain, and it has to be fairly deep as drawing blood one tube of blood isn't usually even for me to get light headed. I had figured out if they were drawing more, that I always asked to lay down. I am told if I stay laying down I should be able to get this cavity filled.
Hope I haven't bored you all to tears, as you know, having this forum certainly provides some relief.
Next step is to suggest this diagnosis to my MD, and brace myself for the pooh-poohing, etc. Come to think of it, based on what I've read here about insurance, I think I'll keep this one to myself...
From: Kelly in Australia
Hi Lisa, I have suffered from VV for 30 years and I am here to tell you that I too have amazing orgasms. It is the only good thing to come from this condition that otherwise makes me feel like I have experienced a little slice of death when I faint. If you, or anyone else, wants to relate please email me at firstname.lastname@example.org. Cheers, Kelly
I've been passing out since I was 12 (I'm now 43). I'm on Atenolol, but the side effects are a bit problematic. My circulation problem (Raynaud's Disease) has gotten worse--as my dr. said it would--and I feel light headed and over heat when I exercise. Anyone else having this problem from meds?